Alert archive / Oklahoma / Red Flag Warnings in 2017
Red Flag Warning 3, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Feb 6, 2017, 3:52 AM CST for 28 counties in Oklahoma; 7 counties in Texas. It took effect at Feb 6, 2017, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2017, 3:52 AM CST (09:52 UTC)
- In effect from
- Feb 6, 2017, 12:00 PM CST
- Expired
- Feb 6, 2017, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
All 35 counties
Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garvin County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, McClain County, OK, Oklahoma County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 84 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
716 WWUS84 KOUN 060952 AAB RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 352 AM CST MON FEB 6 2017 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... ...ELEVATED TO NEAR CRITICAL CONDITIONS POSSIBLE TUESDAY... TXZ083>089-061800- /O.UPG.KOUN.FW.A.0002.170206T1800Z-170207T0000Z/ /O.NEW.KOUN.FW.W.0003.170206T1800Z-170207T0000Z/ /O.CON.KOUN.FW.A.0003.170207T1800Z-170208T0000Z/ HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- 352 AM CST MON FEB 6 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WINDY CONDITIONS...WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN NORTH TEXAS... ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR WARM TEMPERATURES AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * TIMING...NOON THROUGH 6 PM. * WIND...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH TODAY. * HUMIDITY...10 TO 25 PERCENT. * TEMPERATURE...LOWER 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ OKZ004-005-009>011-014>019-021>025-027>029-033>040-044-061800- /O.UPG.KOUN.FW.A.0002.170206T1800Z-170207T0000Z/ /O.NEW.KOUN.FW.W.0003.170206T1800Z-170207T0000Z/ HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE- KINGFISHER-LOGAN-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY- MCCLAIN-CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- STEPHENS-GARVIN-COTTON- 352 AM CST MON FEB 6 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN AND CENTRAL OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. STRONGEST WINDS WILL BE OVER WEST-CENTRAL AND SOUTHWEST OKLAHOMA. * HUMIDITY...10 TO 25 PERCENT. * TEMPERATURE...MIDDLE 70S TO NEAR 80. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TXZ090-061800- /O.CON.KOUN.FW.A.0003.170207T1800Z-170208T0000Z/ CLAY- 352 AM CST MON FEB 6 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN NORTH TEXAS... * TIMING...MAINLY NOON THROUGH 6 PM TUESDAY. * WIND...WEST 10 TO 20 MPH WITH GUSTS AROUND 25 MPH. * HUMIDITY...15 TO 25 PERCENT. * TEMPERATURE...AROUND 80. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
1 follow-up statement
757 WWUS84 KOUN 062118 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 318 PM CST MON FEB 6 2017 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... ... ELEVATED TO NEAR CRITICAL CONDITIONS POSSIBLE TUESDAY... TXZ083>089-070100- /O.CON.KOUN.FW.W.0003.000000T0000Z-170207T0000Z/ /O.CON.KOUN.FW.A.0003.170207T1800Z-170208T0000Z/ HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- 318 PM CST MON FEB 6 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN NORTH TEXAS... ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN NORTH TEXAS... * TIMING...NOON THROUGH 6 PM. * WIND...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH TODAY. * HUMIDITY...10 TO 25 PERCENT. * TEMPERATURE...LOWER 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ OKZ004-005-009>011-014>019-021>025-027>029-033>040-044-070000- /O.CON.KOUN.FW.W.0003.000000T0000Z-170207T0000Z/ HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE- KINGFISHER-LOGAN-BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-GRADY- MCCLAIN-CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- STEPHENS-GARVIN-COTTON- 318 PM CST MON FEB 6 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN AND CENTRAL OKLAHOMA... * WIND...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. STRONGEST WINDS WILL BE OVER WEST-CENTRAL AND SOUTHWEST OKLAHOMA. * HUMIDITY...10 TO 25 PERCENT. * TEMPERATURE...MIDDLE 70S TO NEAR 80. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TXZ090-070100- /O.CON.KOUN.FW.A.0003.170207T1800Z-170208T0000Z/ CLAY- 318 PM CST MON FEB 6 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN NORTH TEXAS... * TIMING...MAINLY NOON THROUGH 6 PM TUESDAY. * WIND...WEST 10 TO 20 MPH WITH GUSTS AROUND 25 MPH. * HUMIDITY...15 TO 25 PERCENT. * TEMPERATURE...AROUND 80. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Feb 6, 3:52 AM CST, 0 minutes earlier.
Area forecast discussion, Feb 6, 3:52 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Norman OK
352 AM CST Mon Feb 6 2017
.DISCUSSION...
Widespread drizzle and dense fog will continue through mid-morning
across much of the region so we will keep current dense fog advisory
going. The southwest parts of the advisory will likely be cancelled
early. With veering and increasing low level flow expect fog and low
clouds to quickly erode from southwest to northeast mid-morning
through the afternoon hours. As effective dryline shifts east late
this afternoon and this evening, isolated thunderstorms will be
possible over far southeast portions of CWA during the evening and
first part of the night. a few of these storms could become strong
and marginally severe before exiting into far eastern Oklahoma.
Winds this afternoon will become fairly gusty across western
Oklahoma and western north Texas, but there is some question as to
how deep we will mix given current satellite trends and model
forecast in mid-high cloud cover. Currently expect winds to approach
wind advisory levels across far western Oklahoma and adjacent parts
of northern Texas but will hold off on any wind advisory right now.
In addition to the effects of mixing on potential wind gusts this
afternoon, potential for mid-high clouds will affect how warm we
can get. Will keep near and above record temps going many
locations.
Winds are expected to be much weaker on Tuesday with relaxed
gradient ahead of next frontal boundary. This front is forecast to
move over region late Tuesday night and during the day Wednesday.
This will keep temperatures warmer than previously forecast across
southern parts of CWA for Wednesday. Closer to average temperatures
then expected briefly before rapid warmup on Friday into Saturday.
Another and stronger cold front appears set to move over region late
Saturday and Sunday. Most of the impacts will be primarily cooler
temperatures into the first part of next week with most of
precipitation associated with front and associated long-wave trough
south of CWA.
&&
.FIRE WEATHER...
All of the Fire Weather Watch will be upgraded to a Red Flag
Warning for this afternoon. Critical to marginally extreme fire
danger levels expected over far southwest Oklahoma and adjacent
parts of western north Texas. Farther east toward central
Oklahoma, critical fire danger levels still appear likely but
window will be small - primarily between 3 pm and 5 pm.
Very warm and dry again on Tuesday, but winds will be much less of
an issue. Fire Weather Watch currently in effect will be continued
for Tuesday afternoon for consistency but it is unlikely that Red
Flag conditions will be met unless models are way off on winds.
Regardless, elevated danger levels will occur due to unseasonably
warm temps and low afternoon humidities.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 45 76 40 / 0 0 0 0
Hobart OK 77 42 76 39 / 0 0 0 0
Wichita Falls TX 79 48 78 45 / 0 0 0 0
Gage OK 76 39 75 32 / 0 0 0 0
Ponca City OK 71 41 73 34 / 10 0 0 0
Durant OK 74 57 77 48 / 20 20 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from noon today to 6 PM CST this evening for
OKZ004-005-009>011-014>019-021>025-027>029-033>040-044.
Dense Fog Advisory until 10 AM CST this morning for OKZ004>032-
034-035-038>043-045>048-050>052.
TX...Red Flag Warning from noon today to 6 PM CST this evening for
TXZ083>089.
Fire Weather Watch Tuesday afternoon for TXZ083>090.
&&
23/11Hazardous weather outlook, Feb 5, 10:19 PM CST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1019 PM CST SUN FEB 5 2017 OKZ004>048-050>052-TXZ083>090-070430- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1019 PM CST SUN FEB 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... .FOG... FOG... SOME DENSE... WILL AFFECT PORTIONS OF OKLAHOMA THROUGH MONDAY MORNING. DRIVERS BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY. A DENSE FOG ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .FOG... THE FOG WILL LINGER ACROSS PORTIONS OF OKLAHOMA MONDAY MORNING. VISIBILITIES ARE EXPECTED TO IMPROVE AROUND MID-MORNING MONDAY. DRIVERS NEED TO BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY. .FIRE WEATHER... VERY WARM AND DRY CONDITIONS...COMBINED WITH SOUTHWEST WINDS...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS MONDAY AFTERNOON. ELEVATED/NEAR-CRITICAL CONDITIONS WILL COVER MOST OF THE REST OF OKLAHOMA AND NORTH TEXAS. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE ALSO EXPECTED ON TUESDAY AND FRIDAY. .THUNDERSTORMS... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTHEAST OKLAHOMA MONDAY AFTERNOON AND EVENING. SEVERE STORMS ARE NOT EXPECTED. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 10:16 PM CST | Dense Fog Advisory | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 38 more | 12 hr |
Nearby
Red Flag Warnings in Oklahoma, 2017Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.